Discussions that mention adderall

ADD / ADHD board


JBoon, my son had his appt. today. Instead of increasing the Adderall we have added Strattera to the mix. The doctor suggested taking it at night because it can make you very sleepy. I looks like your son can take it in the morning with no problem. We will start at night and see how it goes. He had only gained 1/2 lb. since his last check up so at almost 8 years old he is weighing in at 47.5 lbs. He was skinny before the meds too, he just ate more. Hopefully we might end up with the same results that you achieved and it will help his appetite to have both meds.

Thank you so much for all of your advice and support. It means so much to me.
Vanessa
J - My son is doing very well. He started out at 18 mg of Strattera and then after six days he went to 25 mgs. He is also taking 15 mg of Adderall. He actually has not had any side effects from the Strattera except a stomach ache one day, and a headache another day. He didn't experience any sleepiness, but, is sleeping great at night and is actually going to bed earlier which helps his mood the next day. He is also eating so much better and has probably gained a couple of pounds.

He is still getting in a little trouble each day at school but his class is full of high energy boys! I don't know why they stuck them all in the same class! His grades have really improved over the past two weeks and he is bringing home almost all A's. His behavior at home has been wonderful! So I am not worried about school.

This past Sunday he only took the Strattera and not the Adderall, he too was very hyper. I do think they really rebound when they go off their meds even for one day. I am hoping this summer that I can cut him down to just the Strattera and if we try I am expecting the first week off of Adderall to be hard.

It was so good to see your message!
Vanessa
Sorry to interupt again. :rolleyes: Dang I'm annoying lol... lets just blame my ADD for always having to butt into conversations, or maybe thats an ODD thing? lol Anyways....

JBoon,
what I meant was that your son may have been having rebound symptoms from the ritalin. Maybe his behavior was similar to him being off of meds but his thoughts may have been faster than ever, even faster than before he ever took medication. Trust me, it happens.

Coopersmom,
You are expecting the first week off adderall to be bad? Well, please dont be discouraged if that "rebound" period lasts longer than the first week. It can take months, it took almost a year for me to recover from adderall. It might be months, even a year or so, before you see improvement. Remember, even though adderall and similar meds are helpful short-term they can cause damage/changes in the brain. It takes time for the brain to learn to run without this in its system. Like I said, dont be discouraged if it takes a long time. It will be worth it!!! He's staying on the strattera? I have a friend who is taking strattera, he has no side effects and it works well for him.